MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PLUS FEMORAL PROVISIONAL; INSTRUMENT KNEE

ZIMMER BIOMET, INC. PLUS FEMORAL PROVISIONAL; INSTRUMENT KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: hex headed screw catalog # 00590103548, lot # 65751311.Hex headed screw catalog # 00590103527, lot # 65665459.Headless trocar drill pin catalog # 00590102000, lot # 65551257.Stem extension catalog # 42560317515, lot # 64973667.Femoral posterior augment cemented catalog # 42556806205, lot # 65042368.All-poly patella cemented catalog # 42540200035, lot # 65594018.Femoral central cone catalog # 42545001011, lot # 64751267.Femoral posterior augment cemented catalog # 42556806210, lot # 64953962.Femoral distal augment cemented catalog # 42556606205, lot # 64963209.Femoral distal augment cemented catalog # 42556606210, lot # 65263606.Tibia fixed cemented stem extension use required catalog # 42542007101, lot # 65597102.Articular surface fixed bearing constrained posterior stabilized (cps) catalog # 42512600710, lot # 65197005.Stem extension 6mm offset splined uncemented catalog # 42560613517, lot # 64948001.Tibial central cone catalog # 42545000510, lot # 64643011.Report source: australia.Customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient had fractured femur upon final trailing post implantation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h10.Correction: d1, d2, d4, d10, g4, h5, h8.D10 - medical product: femur cemented catalog # 42504606211 lot # unknown.H6: suggested component code: mechanical (g04) - femur.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.A definitive root cause cannot be determined.X-ray review indicates there is total left knee arthroplasty with four cerclage wires along the femoral component, surgical staples, osteopenia, air and fluid around soft tissues consistent with recent surgery, no bony fracture seen.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PLUS FEMORAL PROVISIONAL
Common Device Name
INSTRUMENT KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16860291
Report Number0001822565-2023-01176
Device Sequence Number5385942
Product Code OIY
UDI-Device Identifier00889024562691
UDI-Public(01)00889024562691(17)310310(10)64998802
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42584606211
Device Lot Number64998802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale